Posted 7/28/2007 10:20 PM (GMT -7)
I'm sorry you had such a bad reaction to the imuran. I have bad reactions to drugs alot due to my liver and it's so frustrating. You are right in wanting to take less. I'm not a big fan of neurontin, its so very hard on the liver and most people I've talked to say it doesn't really help their pain, they just feel too blah to do anything about it or make it an issue. I take klonopin instead and its a benzodiazapine and I'm very addicted to it, but it has less side effects than neurontin, which I'm allergic too, and it isn't like killing gnats with a sledge hammer. I take a really low dose and have been on that dose for over five years now. I take 1 mg at night and my doc gives me extra pills to use for stress or muscle relaxation or in case my synthroid and estrogen and what ever other hormones I'm on or tapering off are getting me anxious. It works better for restless leg, many people tell me. I don't know what actonel and triamterin are, but anti-inflammatories (NSAID and COX2 inhibitors) are really bad on the liver and when the liver is stressed out by too many drugs, eventually it just starts rejecting stuff and you get the explosive diarrhea and hives and all the bad feeling of being on too many drugs, flu like feeling and fatigue and yellow in eyes and under tongue. I cannot take methotrexate because of my moderate liver disease, there is no way I would tolerate it. If imuran is something you think might help, then maybe limiting some of these other drugs, doing lower doses, might help you to be able to take it. It might be the combination of it all. I know I couldn't take all that strong stuff. I hope they check your liver levels too, because gi is liver, not kidneys. Cellcept, I thought, was more processed by kidneys, the rest of them are processed by the liver. I hope you can take what you need to take, and that they do the liver testing they are supposed to do and take it seriously. You might not be allergice to the medication, maybe just overloaded and if they cut back some of your other meds to baby doses you could take the ones you need. I'm sure this was very very frightening, these meds are so strong and then when you have hashis that doesn't help mentally either. I hope you feel better soon and can take the stuff you need. Sending best wishes and prayers your way.
--Doctors are men who prescribe medicines of which they know little, to cure diseases of which they know less in human beings of whom they know nothing.--Voltaire (1694-1778)
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Klonopin, Soma, Ultram, Vicodin, Restasis, Albuterol,steroid injections, Protopic & Triamcinolone Acetonide ointments